MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM HOOK 1-PIECE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM HOOK 1-PIECE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227305
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated, and no conclusion can be drawn at this time.
 
Event or Problem Description
It was reported that during an unspecified surgery, it was observed that the vapr 3.5mm hook 1-piece electrode device white part of the hook broke down.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that comes in used condition.The ceramic tip was found broken.The broken fragment was not returned.The device will be sent to the manufacturer for further review.Manufacturing investigation results for vapr 3.5mm hook 1-piece electrode -ea: the device was not received in its original packaging, sterilization bag only.Tip components condition is in good condition, light browning of hook tip and scratch marks on ceramic suggesting use, broken off ceramic next to hook, glue still in place behind tip.Broken tip not returned.Handle assembly condition is good condition, slight bend in the shaft.Cable and plug assembly condition is in good condition.Electrical checks: the device passed all parameters.Functional checks: the device passed all the tests.Although the classification for this complaint is undetermined, it is noted that there may be a case of misuse from the user.The product instructions for use (ifu) cautions that attempts to bend electrodes can result in electrode fracture or degradation of electrode performance.The excessive bending of the shaft may be the cause of the ceramic at the base of the hook piece cracking, but we are unable to prove this.The overall complaint was confirmed as the observed condition of the vapr 3.5mm hook 1-piece electrode -ea would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure.As per ifu; excessive force may damage the electrode tip assembly.Attempts to bend non-flex 3.5 mm electrodes can result in electrode fracture.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
VAPR 3.5MM HOOK 1-PIECE ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 
9083863534
MDR Report Key23580984
Report Number1221934-2025-04442
Device Sequence Number9304976
Product Code GEI
UDI-Device Identifier10886705009718
UDI-Public(01)10886705009718(10)U2309041(17)260831
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number227305
Device Lot NumberU2309041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/01/2025
01/28/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/02/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown